• any insight would be wonderful

    Asked by channing2623 on Monday, March 25, 2019

    any insight would be wonderful

    So i’ve been to the gyno recently and she suggested that i have my ovaries removed due to the double HR + IDC
    NO IVE ALREADY HAD a hysterectomy with the cervixremoved however the ovaries stayed. she suggested i talk to onco about it.

    i went for a follow up today because i was on a med-cation for struggles with tamoxifen joint pain in hands an terrible back and feet pain which i’m going to see a podiatrist for. my question is has anyone thought about this or have you gone through this? ihedid say we could do ovary suppression to see if i have better luck with an AI and then i would have the option of seeing how i feel on them as opposed to tamoxifen if it turns out i’m still so incredibly uncomfortable on it, that way nothing would be permanent and i’d have the option to go back to tamoxifen. HELP HELP HELP PLEASE AND THANK YOU

    6 Answers from the Community

    6 answers
    • channing2623's Avatar
      channing2623

      @Carool
      omg no worries please never be sorry i so appreciate the time anyone her take to offer any suggestions. i just wanted or hoped to be clearer in my asking the question,as sometimes my mind is working feverishly while typing out these questions! THANK YOU

      28 days ago
    • Carool's Avatar
      Carool

      @channing2623 Thank you! Re “no worries” - I don’t do “no worries”! LOL. And you were clear, but I am in a hurry to read something and sometimes miss the specifics.

      28 days ago
    • cak61's Avatar
      cak61

      Here is my experience. Stage 1 breast cancer at 47. A year-and-a-half on tamoxifen with almost no side effects. First oncologist recommended oophorectomy, second oncologist and gynecologist felt tamoxifen was addressing the estrogen.
      Developed a growth in my uterus, so rather than biopsy and monitoring every 6 months I opted for complete hysterectomy (uterine cancer is in my imediate family). Both doctors agreed. At that point switch to an AI. The hot flashes were beyond horrendous. Some joint pain. And was diagnosed with osteopeenia. After 3 years on AI, I had all I could take, went to the doctor ready to quit the medication, he suggested going back to tamoxifen since I had very little trouble with it. Still had hot flashes but they were much more tolerable. Was on tamoxifen for another two and a half years when my oncologist retired and the new one said I was on it long enough.
      Still having hot flashes 8 years later but they are now extremely mild. And lots of joint pain but not sure that's caused from the medication.
      A lot of women have to try different AI's, and do better on one over another.
      Best of luck to you.

      28 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.